Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 32, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Dec 2, 2013, 7:38 AM MST. It took effect at Dec 2, 2013, 9:00 AM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2013, 7:38 AM MST (14:38 UTC)
- In effect from
- Dec 2, 2013, 9:00 AM MST
- Expired
- Dec 2, 2013, 10:57 PM MST
- In force
- 14 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 021438 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 738 AM MST MON DEC 2 2013 IDZ017-020-021-030600- /O.EXT.KPIH.HW.W.0006.131202T1600Z-131203T0600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 738 AM MST MON DEC 2 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...WINDY CONDITIONS WILL DEVELOP BEFORE NOON TODAY FOLLOWED BY THE POTENTIAL FOR DAMAGING WINDS ASSOCIATED WITH A COLD FRONTAL PASSAGE BETWEEN 4 PM MST AND 6 PM MST. * WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS OF 45 MPH BEFORE NOON FOLLOWED BY A SHARP INCREASE TO 4O TO 50 MPH WITH GUSTS UP TO 60 MPH POSSIBLE WITH THE FRONTAL PASSAGE THIS AFTERNOON. * LOCATIONS INCLUDE...BURLEY...SHOSHONE...POCATELLO... BLACKFOOT... INL AND IDAHO FALLS...AMONG OTHER SMALLER COMMUNITIES WITHIN THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY. * IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO PRODUCE AREAS OF BLOWING DUST...REDUCING VISIBILITIES AT TIMES...AS WELL AS WIDESPREAD POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ022-030600- /O.NEW.KPIH.WI.Y.0032.131202T1600Z-131203T0600Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 738 AM MST MON DEC 2 2013 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...INCREASING WINDS ARE EXPECTED THROUGH THE MORNING AND WILL CONTINUE INTO THE EVENING HOURS. * WINDS...INCREASING SOUTHWEST TO WEST WINDS ARE EXPECTED THIS MORNING WITH SPEEDS REACHING 20 TO 35 MPH WITH GUSTS TO 45 MPH BY AFTERNOON. STRONGER GUSTS UP TO 55 MPH FROM THE NORTHWEST ARE ANTICIPATED AROUND 4 PM MST AS A COLD FRONT SWEEPS THROUGH THE REGION. * LOCATIONS INCLUDE...INTERSTATE 84...INCLUDING SWEETZER SUMMIT...MALTA AND IDAHOME. * IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS75 KPIH 030438 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 938 PM MST MON DEC 2 2013 IDZ017-021-030600- /O.CAN.KPIH.HW.W.0006.000000T0000Z-131203T0600Z/ /O.EXA.KPIH.WI.Y.0032.000000T0000Z-131203T0600Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 938 PM MST MON DEC 2 2013 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...THROUGH 11 PM MST. * WINDS...WEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH. * LOCATIONS INCLUDE...URLEY...SHOSHONE...POCATELLO... BLACKFOOT... AMONG OTHER SMALLER COMMUNITIES WITHIN THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY. * IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-030545- /O.CAN.KPIH.HW.W.0006.000000T0000Z-131203T0600Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 938 PM MST MON DEC 2 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE HIGH WIND WARNING. $$ IDZ022-030600- /O.CON.KPIH.WI.Y.0032.000000T0000Z-131203T0600Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 938 PM MST MON DEC 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...THROUGH 11 PM MST. * WINDS....WEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH * LOCATIONS INCLUDE...INTERSTATE 84...INCLUDING SWEETZER SUMMIT...MALTA AND IDAHOME. * IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KPIH 030557 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1057 PM MST MON DEC 2 2013 IDZ017-021-022-030700- /O.CAN.KPIH.WI.Y.0032.000000T0000Z-131203T0600Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 1057 PM MST MON DEC 2 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 2, 3:20 AM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Dec 2, 3:20 AM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 320 AM MST MON DEC 2 2013 .SHORT TERM...TODAY THROUGH THURSDAY. STRONG WINTER STORM WILL CONTINUE THROUGH TODAY AND TONIGHT ACROSS MUCH OF THE AREA. STILL SEEING A SIGNIFICANT PLUME OF MOISTURE STREAMING IN FROM THE PACIFIC AS THE UPPER LOW DROPS OVER VANCOUVER ISLAND. THIS SETUP SHOULD HIT THE WESTWARD FACING SLOPES OF THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS WITH SOME HEAVY SNOWFALL AMOUNTS. ADD TO THAT THE FACT THAT 700MB WINDS WILL BE AROUND 50KTS THROUGH MOST OF THE DAY AHEAD OF A SURFACE COLD FRONT THAT SHOULD PASS THROUGH LATER THIS EVENING. WINTER STORM HEADLINES LOOK PRETTY GOOD AND HAVE CONTINUED BLOWING SNOW MENTION IN THE GRIDS. HAVE UPGRADED WIND WATCH TO A WARNING DESPITE MOS GUIDANCE BEING AROUND MODERATE ADVISORY LEVEL. HI-RES LOCAL WRF OUTPUT PUTS SOME 50KT BOUNDARY LAYER WINDS OVER THE INL COMPLEX ALL THE WAY THROUGH CRATERS OF THE MOON. WE WILL ALSO SEE THE PRESSURE GRADIENT TIGHTEN SIGNIFICANTLY OVER THE AREA AS THE COLD FRONT PUSHES THROUGH THIS EVENING. A GLANCE AT NAEFS STANDARDIZED ANOMALIES SHOWS A +4 AT 700MB OVER SOUTHEAST IDAHO WITH RESPECT TO CLIMATOLOGY. TOMORROW...COLD ARCTIC AIR WILL MAKE ITS WAY INTO THE REGION WITH GUIDANCE DROPPING US INTO SINGLE DIGITS TUESDAY NIGHT AND WEDNESDAY NIGHT. THIS COOLING TREND IS INDICATED BY A -3 STANDARDIZED ANOMALY FROM THE 12Z NAEFS ENSEMBLE...AND THIS DOES NOT EVEN TAKE INTO ACCOUNT THE MUCH COLDER ECMWF GUIDANCE WHICH PROJECTS BELOW ZERO TEMPERATURES ACROSS THE SNAKE PLAIN...THOUGH WITHOUT SNOW COVER WE MAY NOT DROP BELOW ZERO. WE COULD HOWEVER SEE WIND CHILLS NEAR OUR ADVISORY CRITERIA TUESDAY NIGHT AND POSSIBLY WEDNESDAY NIGHT. HINSBERGER .LONG TERM...THURSDAY THROUGH SUNDAY. A SHARP HIGH PRESSURE RIDGE REMAINS NEAR 140W WITH VERY COLD AIR MOVING FROM NEAR THE ARCTIC CIRCLE SOUTHWARD INTO IDAHO. MODELS SHOW GOOD AGREEMENT ON ANOTHER DISTURBANCE EMBEDDED IN THIS COLD NORTHERLY FLOW DROPPING INTO THE FORECAST AREA FRIDAY AFTERNOON THROUGH SATURDAY. THIS IS AN OVERLAND DISTURBANCE WITH LITTLE MOISTURE...PERHAPS AN INCH OF NEW SNOW IN THE MOUNTAINS. BY SUNDAY MODELS BEGIN TO DIFFER...THE GFS TRIES TO UNDER CUT THE EASTERN PACIFIC RIDGE WITH A LITTLE WAVE THAT COMES INLAND ABOUT THE SOUTHERN IDAHO BORDER. THURSDAY AND FRIDAY MORNING WILL BE THE COLDEST IN THE LOWER VALLEYS AROUND ZERO. WINDS WILL BE LIGHT ENOUGH TO PRECLUDE WIND CHILL WARNINGS ON THOSE MORNINGS. RS && .AVIATION...AT 02/10Z A COLD FRONT WAS LOCATED IN THE NORTH END OF THE PANHANDLE AND WILL BE NEAR A TWIN FALLS TO DUBOIS LINE BY 03/00Z AND PASSING KIDA...KBYI AND KPIH 03-04Z. VERY STRONG WINDS IN THE SNAKE PLAIN TODAY...STRONGEST WINDS EXPECTED BETWEEN 18Z-04Z FROM THE WEST AT 35 TO 50 MPH WITH POTENTIAL GUSTS UP TO 60 MPH...A WARNING HAS BEEN ISSUED. SNOW LEVELS IN THE SNAKE PLAIN 5000-5500 FEET MSL...DROPPING RAPIDLY TO THE SURFACE BEHIND THE FRONT. MVFR CEILINGS EXPECTED UNTIL FRONTAL PASSAGE THEN CLOUDS BECOMING SCATTERED. RS && .PIH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM NOON TODAY TO 11 PM MST THIS EVENING IDZ017-020-021. WINTER STORM WARNING UNTIL 6 AM MST TUESDAY ABOVE 6000 FEET FOR THE IDZ019-023. WINTER STORM WARNING UNTIL MIDNIGHT MST TONIGHT ABOVE 6000 FEET FOR THE IDZ031. WINTER STORM WARNING UNTIL MIDNIGHT MST TONIGHT IDZ018. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT ABOVE 6000 FEET FOR THE IDZ032. WINTER WEATHER ADVISORY UNTIL 6 AM MST TUESDAY ABOVE 6000 FEET FOR THE IDZ025. &&
Hazardous weather outlook, Dec 2, 3:56 AM MST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 356 AM MST MON DEC 2 2013 IDZ018-019-023-025-031-032-031100- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- 356 AM MST MON DEC 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT WINTER STORM HEADLINES ARE ACTIVE FOR THE CENTRAL IDAHO MOUNTAINS. SEE OUR WEBSITE FOR FURTHER INFO. HEAVY SNOW WITH STRONG WINDS CAUSING BLOWING AND DRIFTING WILL BE POSSIBLE ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL TAPER OFF TUESDAY MORNING...BUT VERY COLD TEMPERATURES ARE EXPECTED TO FILTER INTO THE AREA THROUGH THE END OF THE WEEK. WIND CHILLS MAY DROP TO 20 TO 30 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ017-020-021-031100- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- 356 AM MST MON DEC 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR THE AREA. SEE OUR WEBSITE FOR MORE INFO. WIND WILL INCREASE THIS AFTERNOON WITH GUSTS TO 60 MPH POSSIBLE...ESPECIALLY AROUND CRATERS OF THE MOON TO THE INL COMPLEX. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY COLD WEATHER WILL MAKE ITS WAY INTO THE SNAKE RIVER PLAIN DROPPING OVERNIGHT LOWS NEAR ZERO DEGREES AND WIND CHILLS AROUND 5 TO 15 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ022-024-031100- SOUTH CENTRAL HIGHLANDS-CACHE VALLEY/IDAHO PORTION- 356 AM MST MON DEC 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE SNOWFALL IS EXPECTED TONIGHT AS WELL AS GUSTY WINDS AROUND 35 MPH. THIS COULD PRODUCE LOCALIZED AREAS OF BLOWING SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT TEMPERATURES TO DROP INTO THE SINGLE DIGITS TUESDAY THROUGH FRIDAY WITH WIND CHILLS AROUND ZERO TO 10 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:06 AM MST | High Wind Warning | PIH | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.